Alert archive / Nebraska / Special Weather Statements in 2014
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 3, 2014, 3:47 PM MDT for Dawes County, Nebraska. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2014, 3:47 PM MDT (21:47 UTC)
- Expired
- Aug 3, 2014, 4:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Cheyenne, WY
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 153 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 9.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 2077 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WWUS85 KCYS 032147 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT SUN AUG 3 2014 NEZ002-095-032245- DAWES NE-NORTH SIOUX NE- 347 PM MDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND CENTRAL DAWES COUNTIES UNTIL 445 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT ROBINSON CAMPGROUND...OR 24 MILES WEST OF CHADRON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHADRON... CRAWFORD... WHITNEY LAKE... CHADRON AIRPORT... CHADRON CAMPGROUND... RED CLOUD CAMPGROUND... WHITNEY... CHADRON ST PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4290 10299 4256 10299 4267 10351 4284 10353 TIME...MOT...LOC 2147Z 270DEG 13KT 4274 10346 $$ CLAYCOMB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:24 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 3, 2:24 PM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 224 PM MDT SUN AUG 3 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 300 PM MDT SUN AUG 3 2014 CURRENTLY...PRETTY DRY AFTERNOON WITH HIGH PRESSURE OVER COLORADO THROUGH NORTHWEST WYOMING. RADAR PICKING UP SOME ECHOES OVER CARBON COUNTY THIS AFTERNOON...BUT THEY ARE WEAK AND PROBABLY NOTHING HITTING THE GROUNDS AS DEWPOINTS AT RAWLINS AT 35 DEGREES AND LARAMIE 39 DEGREES. FURTHER SOUTHWEST...WE HAVE A LOW PRESSURE AREA OVER SOUTHERN CALIFORNIA DRAWING MONSOONAL MOISTURE NORTH. WATER VAPOR IMAGERY SHOWING A FAIRLY GOOD PLUME OF MOISTURE LAYING ACROSS MUCH OF UTAH INTO WESTERN COLORADO THIS AFTERNOON. DEWPOINTS IN THE LOW TO MID 50S ACROSS WESTERN COLORADO. THIS MOISTURE WILL EVENTUALLY MAKE ITS WAY INTO WYOMING OVER THE NEXT FEW DAYS. ECMWF SHOWS THE LOW OVER SOUTHERN CALIFORNIA OPENING UP AND BEGINNING TO MOVE NORTH MID DAY MONDAY. MODEL SOUNDINGS FOR RAWLINS SHOWS PWATS INCREASING FROM .54 INCHES THIS AFTERNOON TO WELL OVER AN INCH BY MONDAY AFTERNOON. LARAMIE FORECAST FOR ALMOST AN INCH BY 00Z TUESDAY. NAM AND ECMWF PRETTY SIMILAR ON QPF OUTPUT AND LOCATION MONDAY AFTERNOON AND EVENING WITH MUCH OF THE LARAMIE RANGE AND OUR WESTERN COUNTIES SEEING FAIRLY WIDESPREAD QPF. HITTING THESE AREAS PRETTY HARD POP-WISE WITH LIKELY POPS FOR MOST LOCATIONS MONDAY AFTERNOON AND EVENING. GETTING SOME FAIRLY HIGH CAPES OUT THERE BY LARAMIE AND RAWLINS. NAM SOUNDING FOR LARAMIE SHOWING AFTERNOON SBCAPES AROUND 700J/KG...AROUND 300 J/KG AT RAWLINS. STORMS NOT LIKELY TO BECOME SEVERE...BUT WITH FORECAST STORM MOTIONS LESS THAN 10KTS...WE MAY NEED TO WATCH FOR SLOW MOVING/TRAINING OF STORMS THAT COULD LEAD TO FLASH FLOODING SIMILAR TO LAST WEEK. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 1244 PM MDT SUN AUG 3 2014 TUESDAY...RAIN LOVERS WILL REJOICE AS A MOIST AIRMASS WILL BE IN PLACE. LIFT WILL BE PROVIDED BY A POSITIVELY TILTED SHORTWAVE TROUGH PASSING ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA NEAR PEAK HEATING...AS WELL AS IN THE POST COLD FRONTAL AIRMASS AND UPSLOPE REGIME WITH LOW LEVEL NORTH AND NORTHEAST WINDS. WE ARE EXPECTING SCATTERED TO NUMEROUS LATE DAY SHOWERS AND ISOLATED THUNDERSTORMS. WEDNESDAY...STILL A DECENT CHANCE FOR BENEFICIAL RAINS...AS THE LOW AND MID LEVELS WILL REMAIN MOIST...WITH LOW LEVEL SOUTH AND SOUTHEAST WINDS PROVIDING MECHANICAL LIFT TO GENERATE LATE DAY SHOWERS AND THUNDERSTORMS...AS WELL AS DIFFERENTIAL HEATING OVER THE TERRAIN. GREATEST AREAL COVERAGE WILL BE FROM CHEYENNE TO LARAMIE TO DOUGLAS WHERE MOISTURE AND LIFT WILL BE MOST COINCIDENT. THURSDAY...LESS LATE DAY SHOWER AND THUNDERSTORM COVERAGE AS THE AIRMASS DRIES SOMEWHAT AND WITH A COOLER MORE STABLE LOW LEVEL NORTHEAST WIND FLOW. FRIDAY...LOW AND MID LEVEL MOISTURE MOST PREVALENT FROM DOUGLAS TO SCOTTSBLUFF TO SIDNEY...AND THUS EXPECT SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS IN THIS AREA ALONG AND EAST OF A LOW LEVEL TROUGH AXIS...DRIER FURTHER WEST. SATURDAY/SUNDAY...ISOLATED TO SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ON TAP...LIMITED IN AREAL COVERAGE BY RIDGING ALOFT... THOUGH AIDED BY LOW LEVEL MECHANICAL LIFT ON EASTERLY WINDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1023 AM MDT SUN AUG 3 2014 VFR CONDITIONS THROUGH THE NEXT 24 HOURS FOR ALL SOUTHEAST WYOMING AND NEBRASKA PANHANDLE AIRPORTS. BEGIN TO SEE A CHANGE MONDAY WHEN A COLD FRONT FROM THE NORTHEAST BEGINS TO MOVE INTO THE AREA. COULD SEE WIDESPREAD MVFR/IFR CONDITIONS EAST OF THE LARAMIE RANGE BY MONDAY EVENING. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE MONDAY AFTERNOON WEST OF THE LARAMIE RANGE...BUT OUTSIDE THE 18Z TIME FRAME. WILL WORK ON TIMING FOR KLAR AND KRWL ON THE 00Z TAFS. && .FIRE WEATHER... ISSUED AT 300 PM MDT SUN AUG 3 2014 LAST DRY DAY FOR SOUTHEAST WYOMING AND NEBRASKA PANHANDLE TODAY. MONSOON MOISTURE WILL BE OB THE INCREASE MONDAY AND WILL INTERACTS WITH A SLOW MOVING COLD FRONT MOVING INTO THE AREA FROM THE NORTHEAST. CHANCES FOR SHOWERS AND THUNDERSTORMS BEGIN TO INCREASE INITIALLY ACROSS CARBON COUNTY MONDAY AFTERNOON AND WILL THEN SPREAD NORTH AND EAST FOR TUESDAY. JUST ABOUT ALL LOCATIONS WILL SEE INCREASED CHANCES FOR WETTING RAINS TUESDAY INTO WEDNESDAY. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AND A DAILY BASIS DURING THE AFTERNOON AND EARLY EVENING HOURS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...CLAYCOMB LONG TERM...RUBIN AVIATION...CLAYCOMB FIRE WEATHER...CLAYCOMB
Hazardous weather outlook, Aug 3, 4:16 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 416 AM MDT SUN AUG 3 2014 NEZ019-020-054-055-WYZ101-102-104>110-113-115>119-041030- SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 416 AM MDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE MONDAY AND TUESDAY AS A SURGE OF MONSOONAL MOISTURE PASSES ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-021-095-096-WYZ103-111-112-114-041030- DAWES-BOX BUTTE-MORRILL-NORTH SIOUX-SOUTH SIOUX- NORTH LARAMIE RANGE-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- SNOWY RANGE- 416 AM MDT SUN AUG 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY CHANCES FOR SHOWERS AND A FEW THUNDERSTORMS WILL INCREASE MONDAY AND TUESDAY AS A SURGE OF MONSOONAL MOISTURE PASSES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 3, 3:47 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 347 PM MDT SUN AUG 3 2014 NEZ002-095-032245- DAWES NE-NORTH SIOUX NE- 347 PM MDT SUN AUG 3 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND CENTRAL DAWES COUNTIES UNTIL 445 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT ROBINSON CAMPGROUND...OR 24 MILES WEST OF CHADRON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHADRON... CRAWFORD... WHITNEY LAKE... CHADRON AIRPORT... CHADRON CAMPGROUND... RED CLOUD CAMPGROUND... WHITNEY... CHADRON ST PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4290 10299 4256 10299 4267 10351 4284 10353 TIME...MOT...LOC 2147Z 270DEG 13KT 4274 10346 CLAYCOMB
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 4:41 PM MDT | Special Weather Statement | CYS | Dawes | 49 min |
Nearby
Special Weather Statements in Nebraska, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.